Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Free groups in normal subgroups of the multiplicative group of a division ring

Full text
Author(s):
Goncalves, Jairo Z. [1] ; Passman, Donald S. [2]
Total Authors: 2
Affiliation:
[1] Univ Sao Paulo, Dept Math, BR-05508090 Sao Paulo - Brazil
[2] Univ Wisconsin, Dept Math, Madison, WI 53706 - USA
Total Affiliations: 2
Document type: Journal article
Source: Journal of Algebra; v. 440, p. 128-144, OCT 15 2015.
Web of Science Citations: 6
Abstract

Let D be a division ring with center Z and multiplicative group D \textbackslash{} [0] = D-center dot, and let N be a normal subgroup of D-center dot. We investigate various conditions under which N must contain a free noncyclic subgroup. In one instance, assuming that the transcendence degree of Z over its prime field is infinite, and that N contains a nonabelian solvable subgroup, we use a construction method due to Chiba to exhibit free generators of the free subgroup. (C) 2015 Elsevier Inc. All rights reserved. (AU)

FAPESP's process: 09/52665-0 - Groups, rings and algebras: interactions and applications
Grantee:Francisco Cesar Polcino Milies
Support type: Research Projects - Thematic Grants